Alert archive / Hawaii / Wind Advisories in 2026
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 16, 2026, 2:54 AM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It took effect at Feb 16, 2026, 3:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2026, 2:54 AM HST (12:54 UTC)
- In effect from
- Feb 16, 2026, 3:00 AM HST
- Expired
- Feb 19, 2026, 3:15 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWHW70 PHFO 161254 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 254 AM HST Mon Feb 16 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-170345- /O.NEW.PHFO.WI.Y.0007.260216T1300Z-260218T0400Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 254 AM HST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the Big Island Hawaii. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ SP
6 follow-up statements
578 WWHW70 PHFO 170115 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 PM HST Mon Feb 16 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-171415- /O.CON.PHFO.WI.Y.0007.000000T0000Z-260218T0400Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 315 PM HST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 mph with gusts over 50 mph. * WHERE...Kahoolawe, Lanai, Maui, Molokai, Oahu, and the Big Island. Areas most at risk include higher terrain, passes and areas immediately south through west of mountains. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ M BALLARD
593 WWHW70 PHFO 171232 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 232 AM HST Tue Feb 17 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-180400- /O.CON.PHFO.WI.Y.0007.000000T0000Z-260218T0400Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 232 AM HST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts over 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the Big Island Hawaii. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ JVC
245 WWHW70 PHFO 180021 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 221 PM HST Tue Feb 17 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-181430- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-260219T0400Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 221 PM HST Tue Feb 17 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Lanai, Kahoolawe, and portions of Oahu, Molokai, Maui, and the Big Island. Areas most at risk include higher terrain, passes, and areas immediately south through west of mountains. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ VAUGHAN
408 WWHW70 PHFO 181312 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 312 AM HST Wed Feb 18 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-190215- /O.CON.PHFO.WI.Y.0007.000000T0000Z-260219T0400Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 312 AM HST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts over 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, Oahu, and the Big Island Hawaii. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ FOSTER
845 WWHW70 PHFO 182351 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 151 PM HST Wed Feb 18 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-191430- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-260219T1600Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 151 PM HST Wed Feb 18 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts over 50 mph. * WHERE...Lanai, Kahoolawe, and portions of Oahu, Molokai, Maui, and the Big Island. Areas most at risk include higher terrain, passes, and areas immediately south through west of mountains. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ Walsh
212 WWHW70 PHFO 191315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Thu Feb 19 2026 HIZ011-015>017-026-027-036>040-042>047-050>052-054-200315- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-260219T1600Z/ Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Kohala- Big Island Interior-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 315 AM HST Thu Feb 19 2026 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. Winds will remain breezy today, but are largely expected to remain just below advisory levels. They will continue to gradually decrease throughout the day. $$ VAUGHAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 15, 8:56 PM HST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 15, 8:56 PM HST, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 856 PM HST Sun Feb 15 2026 .SYNOPSIS... Breezy to locally strong trade winds are expected this week. Winds will be strongest in higher terrain areas, passes, and areas immediately south through west of mountains across all islands. Showers carried in on the trade will be focused over windward and mauka areas. && .SHORT TERM UPDATE... Issued at 856 PM HST Sun Feb 15 2026 Skies were mostly cloudy this evening, and scattered showers were moving east over mainly windward and mauka areas. Rainfall amounts have been relatively light so far, with amounts in the past three hours ranging from a few hundredths to a few tenths at lower elevations, and a half inch to around an inch at higher elevations. The eruption at Kilauea continues at this time, with ash up to around 15000 ft moving southwest. Winds have come down below advisory criteria in most areas, and the wind advisory was cancelled this afternoon. No changes to the forecast are planned at this time. && .PREV DISCUSSION... Issued at 338 PM HST Sun Feb 15 2026 Main change with the afternoon package has been to drop the Wind Advisory. While a few gages reported very low end advisory level winds, feel they are not representative of conditions to justify the Wind Advisory. High resolution models that were showing some of the strongest winds are higher than observations, so have adjusted the forecast winds down a bit. Expect breezy trades to continue, but by and large will be just below advisory levels. As Kilauea volcano activity has increased today, and with information from the Hawaiian Volcano Observatory, an Ashfall Advisory has been issued for this evening. Any extension will be based on any further eruption activity. Additionally, haze/vog has been added to the forecast for the Big Island. With trade winds at the surface, most of that activity will be carried to the southeast of the volcano, however with the most recent eruption activity, some may expand to areas to the east of the volcano. With breezy trades expected to continue over the next couple of days, the vog is not expected to move over the smaller islands. Strong high pressure far north of the islands is helping to drive the breezy trades in the region. Over the next couple of days, the global models have the high sinking southward and weakening. This combination will maintain a pressure gradient over the islands that will support the breezy trade winds. Moisture riding in on the trades will continue to focus shower activity to the windward areas. Meanwhile a cold front far northwest of the islands will move to the east over the next couple days with an upper level trough strengthening. The ECMWF and GFS both keep the surface and upper level features west of the islands, stalling both out around Wednesday/Thursday, and then having the system retrograde to the west at the end of the week. && .AVIATION... Issued at 338 PM HST Sun Feb 15 2026 Breezy easterly trade winds continue today, bringing bands of showers along with it. These showers will continue to primarily affect windward and mountain areas across the state, with some spillover showers leaking into leeward areas. MVFR conditions will occur within the showers while VFR prevails elsewhere. These intermittent showers are expected to continue through tonight. AIRMET Tango remains in effect for moderate turbulence downwind of terrain due to the breezy trade winds. This will likely be needed for the next several days. AIRMET Sierra is in effect for mountain obscuration for windward portions of Kauai, Oahu, Molokai, Maui, and the Big Island due to ongoing and upstream low clouds and showers. TEMPO light icing is also possible within a layer between 130-FL240 from Oahu to Big Island due to higher level clouds moving over the state today. Recently, Kilauea produced an ash cloud reaching up to 35kft according to radar. A volcanic ash SIGMET under series Papa has been issued to cover the ash cloud. && .MARINE... Issued at 338 PM HST Sun Feb 15 2026 Sprawling 1045mb high anchored over the NE Pacific Basin is driving strong trades and localized near-gales over the waters this afternoon. Existing Gale Warning has been transitioned to a Small Craft Advisory based on the latest ASCAT and water-adjacent land observations. Governing high pressure weakens by late this week allowing trades to ease. Observed surf along E shores solidly in the High Surf Advisory range where it will likely remain into mid-week. The HSA therefore remains in effect and may need to be extended into Wednesday as strong trades and fresh easterly trade wind swell persist. Minimal energy anticipated out of the N, W, and S quadrants through the period. Surf along N and W facing exposures gets a small bump Wednesday and Thursday courtesy of a small, medium period NW swell. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Tuesday for Big Island East- Big Island North-Big Island Southeast-East Honolulu-Kauai East- Kauai South-Kipahulu-Koolau Windward-Maui Windward West-Molokai Southeast-Molokai Windward-Olomana-Windward Haleakala. Ashfall Advisory until 10 PM HST this evening for Big Island East-Big Island Southeast. Small Craft Advisory until 6 AM HST Wednesday for Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters- Big Island Windward Waters-Kaiwi Channel-Kauai Channel-Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters- Maalaea Bay-Maui County Leeward Waters-Maui County Windward Waters-Oahu Leeward Waters-Oahu Windward Waters-Pailolo Channel. && DISCUSSION...M Ballard AVIATION...DT MARINE...JVC
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:14 PM HST | Ashfall Advisory | HFO | Hawaii | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.